MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 410-154
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 04/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was discarded, thus no investigation could be completed.
 
Event or Problem Description
A peripheral atherectomy procedure commenced to treat a slightly calcified plaque lesion in the proximal common femoral artery (cfa).The physician used a spectranetics turbo elite laser atherectomy catheter to treat the patient.The turbo elite was inserted into the outer sheath where resistance was felt by the operating physician; it was difficult to pull the catheter back out.Once the turbo elite was removed from the outer sheath, it was discovered that the catheter was split open and the wires (fibers) inside the catheter were exposed.The turbo elite was discarded and another turbo elite was used to successfully complete the case with no reported patient harm.This event is being reported for unintended radiation exposure, potential for harm.

Brand Name
SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
MDR Report Key14318176
Report Number1721279-2022-00083
Device Sequence Number4661093
Product Code MCW
UDI-Device Identifier00813132024703
UDI-Public(01)00813132024703(17)240208(10)FBE22A25A
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2024
Device Model Number410-154
Device Catalogue Number410-154
Device Lot NumberFBE22A25A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2022
Supplement Date Received by Manufacturer05/03/2022
Initial Report FDA Received Date05/07/2022
Supplement Report FDA Received Date05/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK MEDICAL ANSEL 6F INTRODUCER SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; TERUMO RUNTHROUGH 0.014 GUIDE WIRE
Patient Age67 YR
Patient SexMale
Patient Weight87 KG